Hail, Dixon
- When
- May 29, 5:18 PM CST
- Where
- Dixon County, 3 mi SW of Concord
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.350, -97.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 29, 4:34 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 534 PM CDT THU MAY 29 2003 SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED ALONG MID LEVEL WARM ADVECTION ARE QUICKLY EXITING THE CWA. HAVE UPDATED THE GRIDS TO REFLECT THIS...WITH A RETURNING CHANCE FOR THUNDERSTORMS AS THE COLD FRONT OVER THE WESTERN DAKOTAS SPREADS QUICKLY EAST. LOOKS LIKE CHANCE FOR THUNDER WILL MOVE BACK INTO NORTHWEST CWA BY ABOUT 03Z...TO THE I29 CORRIDOR ABOUT 06Z AND INTO THE EAST ABOUT 08Z. MOST OF THE ACTIVITY...IF THERE IS MUCH...WILL SHIFT EAST OF THE CWA BY ABOUT 10 TO 12Z. SMALLEST CHANCES WILL BE ACROSS SOUTHWEST CWA WITH BEST CHANCE OVER NORTHEAST CWA. ZFP UPDATE OUT SHORTLY. .FSD...NONE 08
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CDT THU MAY 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE OVER THE CENTRAL DAKOTAS EARLY TONIGHT...AND OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE TONIGHT. A BRISK SOUTHERLY FLOW WILL BRING BACK SOME MOISTURE AND INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. DUE TO THE WARM MID LEVEL TEMPERATURES... ANY THUNDERSTORM DEVELOPMENT SHOULD BE INHIBITED AHEAD OF THE TROUGH. HOWEVER...SOME COOLING ALOFT WILL TAKE PLACE IN THE CENTRAL DAKOTAS LATE THIS AFTERNOON...AS THE SURFACE TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S NEAR AND WEST OF THE JAMES RIVER. WIDELY SCATTERED THUNDERSTORMS SHOULD THEN DEVELOP WEST OF THE JAMES RIVER LATE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS SHOULD MOVE OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY EAST OF INTERSTATE 29 AND NORTH OF INTERSTATE 90 THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM IN SOUTHEAST SOUTH DAKOTA...AFTER 8 PM IN SOUTHWEST MINNESOTA...AND AFTER 10 PM IN NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT THU MAY 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 NE HUB CITY SD .75 INCH HAIL
05/29/03 CLAY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT THU MAY 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 PM 7 W WESTFIELD IA .88 INCH HAIL
05/29/03 PLYMOUTH REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 PM CDT THU MAY 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 8 NW ALCESTER SD .88 INCH HAIL
05/29/03 UNION REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT THU MAY 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM AKRON IA .88 INCH HAIL
05/29/03 PLYMOUTH REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 127 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357023.